Taking Protonix for 2wks--new "side effects"?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopeisreal
Regular Member


Date Joined Sep 2007
Total Posts : 345
   Posted 10/28/2007 8:03 AM (GMT -6)   
I've been taking Protonix (40 mg) 1x/day-for 2 weeks!  For the past week---I have noticed that after I eat ANYTHING (which is really just a very bland diet)----I get a SERIOUS headache and nauseous.  I get a headache between my eyes and my nose (weird--I know).  It's almost like I get "brain freeze" (when you eat ice cream--but, I'm not eating ice cream).  Any my tongue tingles too!
 
Do you think this could be a side-effect of the Protonix?  Anyone experience this?  sad    Please help! sad

snakelover
Regular Member


Date Joined Oct 2007
Total Posts : 29
   Posted 10/28/2007 8:54 AM (GMT -6)   
i'm relatively new to this whole acid reflux issue in fact i havn't even been officially diagnosed, but the doctor thinks i have it and i have to say that i get that sometimes to and not even right after i eat sometimes and i'm not on protonix so it could be that its just from your acid reflux

TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 10/29/2007 11:38 AM (GMT -6)   
Hey there hope...sorry I took so long to get back to you. Had a bit of an emergency, but all is well now, and I am back!!!

Anyway, to answer your question, what you are feeling could very well be from your acid reflux itself, as stated by snakelover, but it could very well be from the Protonix as well.

I have never experienced this myself, as I have never taken Protonix, but I have read about the side effects to Protonix, and listed are: Abdominal pain, burping, diarrhea, gas, headache, insomnia, nausea, rash, vomiting.

I don't know about the tingling tongue thing...but as for the headache and nausea, yes, they could be related to the Protonix.

If you find that these effects are rather bothersome, or become more frequent, please call your doctor.

Of course, if you have any other questions, don't hesitate to ask.

I hope you feel better soon!

Wishing you all the best.
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~


phixgrrrl
Regular Member


Date Joined May 2005
Total Posts : 229
   Posted 11/10/2007 2:39 AM (GMT -6)   
Hey
I'm on that too and I have this hot feeling in my stomach from that med...or maybe b/c its not doing its job? I get headaches off and on anyway but I've had them more since the med...but they are around my head. And I got a weird feeling in my tongue too one night...I don't know if it's tingly...certainly not the same as if it were falling asleep.
I get the burning feeling whether I take 40 mg once or twice/day.

Tocra
New Member


Date Joined Nov 2007
Total Posts : 16
   Posted 11/13/2007 3:24 AM (GMT -6)   
I take Protonix 40mg too and was getting very bad migraines and severe anxiety/panic attacks.  I can't say for certain that it was the Protonix but I haven't had a cigarette or soda in over 2 months so it's probably withdrawal from caffeine and nicotine.  I started taking Remeron for anxiety/panic and the migraines have finally ceased!  But Remeron makes me a bit sleepy.  It may help you too but I know what you are going through and it totally sucks.
 
 
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, May 27, 2018 11:28 PM (GMT -6)
There are a total of 2,966,520 posts in 325,353 threads.
View Active Threads


Who's Online
This forum has 162759 registered members. Please welcome our newest member, Don3019.
271 Guest(s), 3 Registered Member(s) are currently online.  Details
SicklySkald, Ndlin, mojiyo